MAUDE Adverse Event Report: RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES

RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES
Model Number 80-1407
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Upon completion of the surgery and while in the operating room, the cottonoid sponge 9 inch string broke off while attempting to remove it from the left nasal cavity.The missing surgical item (msi) radiologic film verified retained radiopaque foreign body in posterior left nasal cavity.The surgeon was able to remove it successfully and the patient had a stable recovery.The surgery performed was a nasal septoplasty with bilateral inferior nasal turbinate submucous resection and lateral outfracture with bilateral maxillary ethmoid, frontal and sphenoid sinus surgery.
 
Additional Manufacturer Narrative
Updated fields: d4, d10, g2, g4, g7, h2, h3, h4, h6, h10 udi #: (b)(4) dhr - there is no indication that the production process may have contributed to this complaint.Failure analysis - complaint sample was received with 4 additional packs of patties for the same lot.All returned patties were pull tested per internal procedure and found to be acceptable.801407 patties have a minimum pull test value of 2 lbs and an alert of 3 lbs.The lowest recorded pull test was 4.0 lbs.The root cause of what led to the invalid breaking off is undetermined and can be attributed to user error.Between 05nov2019 and 30jun2020, approximately 2,200 mdrs submitted electronically by integra lifesciences via trackwise, integra's complaint handling system, were not received by cdrh due to a computer system issue.Within this time period, an error with integra's middleware, which facilitates communications between trackwise and the fda system, caused the complaint records to close and indicate we had received an acknowledgement 3 from the fda when we had not.Integra interpreted the acknowledgement as a successful submission; however, subsequent investigation revealed the acknowledgement 3 received was from our middleware and not from the fda (these acknowledgements have been retained as part of the documentation of the mdr).The malfunction was related to the relocation of the trackwise application to a new data center during the transition of integra's corporate headquarters from plainsboro, nj to princeton, nj.Previously, integra had been successfully receiving acknowledgements 1, 2, and 3 from the fda, and our records reflect these acknowledgements, including the date and time stamps.Capa pr 229048 and nc 20-011 have been opened by integra to further investigate the nonconformance and develop a corrective action plan.The middleware error has been corrected, and integra has filed mdrs since the correction and verified that the appropriate acknowledgements have been received from the fda.Integra is resubmitting all impacted mdr reports for the time period 05nov2019 through 30jun2020.Integra lifesciences contacted (b)(4) office of product evaluation and quality on july 8-9, 2020 to report these issues regarding mdr reports.

Brand Name
SURG PAT XRAY 1/2X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA 02767
MDR Report Key10292990
Report Number1226348-2020-00436
Device Sequence Number3218101
Product Code HBA
UDI-Device Identifier20886704036545
UDI-Public20886704036545
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model Number80-1407
Device Catalogue Number801407
Device Lot NumberJ4221P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date07/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1